Author Topic: Headache from Rifampicin  (Read 1737 times)

0 Members and 1 Guest are viewing this topic.

Offline Ellen ON VACATION

  • SkinCell Grand
  • *****
  • Posts: 1595
  • Gender: Female
Headache from Rifampicin
« on: Sunday April 10, 2005, 12:18:36 AM »
I don't know what to do. I've started getting headaches from this Rifampicin that I'm taking for HS. I can't stop taking the Rifampicin because it's working.

The headaches have been waking me up at night for the past 3 nights and I just got another one and it's only 8:15! It's a slammer too! I've taken 8 Advil over the past 3 hours. The first 4 Advil knocked it down but it was still there lingering around my temples and now it's trying to come back!!!

I can't function with these BAAAD headaches. If anybody has any advise please help!!

Offline Ellen ON VACATION

  • SkinCell Grand
  • *****
  • Posts: 1595
  • Gender: Female
Re: Headache from Rifampicin
« Reply #1 on: Sunday April 10, 2005, 01:48:09 PM »
Last night after writing this the headache became almost a migraine headache. I got sick and I skipped my bedtime meds. I felt as though I wanted to die. Through it all I was desperately trying to figure out why I'm getting these headaches. They have been going on for days now and I'm thinking that it may not be the Rifampicin. I've been taking this drug (with Clindamycin) for 1 1/2 months now so why would I be getting such a reaction from it now? I have a new theory, could this be a reaction from tea tree oil?

I have recently incorporated tea tree oil into my bath regime. I've added it to my liquid soap and even added some to my shampoo in order to cleanse my scalp. Could this be a allergy to so much tea tree oil? I'm now off the tea tree oil and I'm going to go take my medicine.

Any thoughts on this would be appreciated.



Gobe

  • Guest
Re: Headache from Rifampicin
« Reply #2 on: Sunday April 10, 2005, 06:04:54 PM »
So sorry to hear about your severe headache Ellen. :hugs:

Hmm well I have not heard of this type of reaction to tea tree oil but you never know.  Please let us know how you get on.

Offline Ellen ON VACATION

  • SkinCell Grand
  • *****
  • Posts: 1595
  • Gender: Female
Re: Headache from Rifampicin
« Reply #3 on: Sunday April 10, 2005, 06:08:42 PM »
Well I quit using tea tree oil with my shower and I've taken my meds today and so far no headache but the day is still young over here.

If anyone has taken Rifampicin would you please tell me how you did on it?

Thanks much.

Offline Sha

  • SkinCell God
  • *****
  • Posts: 957
  • Gender: Female
Re: Headache from Rifampicin
« Reply #4 on: Sunday April 10, 2005, 06:26:20 PM »
Ellen, I hope your headache stays away.  I know you mentioned quite a few ways you were using tea tree oil.  Maybe too much for you as an individual.  If you decide to use it again, take it slow.  Don't use it in everything at once.  I do know all about migraines though.  Suffered my whole life with them.  If you find out that's what it is I would be happy to share my millions of remedies.   :doh: :doh:
Please discuss this with your Dr because you can develop reactions to anything "all of a sudden"  You should ask if there is anything you can have on hand to take for the headaches so that you don't take as much advil.  Please watch taking that much.
Best of luck,
Sha :bighug: :bighug:

Offline Ellen ON VACATION

  • SkinCell Grand
  • *****
  • Posts: 1595
  • Gender: Female
Re: Headache from Rifampicin
« Reply #5 on: Sunday April 10, 2005, 07:19:18 PM »
Oh Sha, please do share some of your remedies with me. When I get these headaches I get so sick. It would be great to know what to do about them.

Thanks in advance.

Offline Ellen ON VACATION

  • SkinCell Grand
  • *****
  • Posts: 1595
  • Gender: Female
Re: Headache from Rifampicin
« Reply #6 on: Monday April 11, 2005, 03:31:52 AM »
Ahh HAA! I think that I was right about the cause of the headaches! Tea Tree Oil is the culpret!!

It's 11:30 pm and no headache after eliminating the tea tree oil.

Thank God it wasn't the Rifampicin!!!

Nighty Night Skin Buddies!

Offline MarieC

  • SkinCell Grand
  • Fa Shizzle
  • *****
  • Posts: 2714
  • Gender: Female
Re: Headache from Rifampicin
« Reply #7 on: Monday April 11, 2005, 03:34:55 AM »
Hmm, maybe from the smell huh? It can be a bit potent.. gnight!